Home | Contents | Submissions, editors, etc. | Login | Search | EJP
 Electronic Communications in Probability > Vol. 13 (2008) > Paper 43 open journal systems 

Intersection probabilities for a chordal SLE path and a semicircle

Tom Alberts, New York University
Michael J Kozdron, University of Regina

We derive a number of estimates for the probability that a chordal SLE path in the upper half plane H intersects a semicircle centred on the real line. We prove that if 0 < κ < 8 and γ:[0,∞) → H is a chordal SLE in H from 0 to ∞, then there exist constants K1 and K2 such that
K1 r(4a-1) < P ( γ[0,∞) ∩ C(x;rx) ≠ ∅ ) < K2 r(4a-1)
where a=2/κ and C(x;rx) denotes the semicircle centred at x > 0 of radius rx, 0 < r < 1/3, in the upper half plane. As an application of our results, for 0 < κ < 8, we derive an estimate for the diameter of a chordal SLE path in H between two real boundary points 0 and x > 0. For 4 < κ < 8, we also estimate the probability that an entire semicircle on the real line is swallowed at once by a chordal SLE path in H from 0 to ∞.

Full text: PDF | PostScript

Pages: 448-460

Published on: August 14, 2008


  1. Alberts, T. and Sheffield, S. Hausdorff dimension of the SLE curve intersected with the real line. To appear, Electron. J. Probab. Math. Review number not available.
  2. Beffara, V. Hausdorff dimensions for SLE6. Ann. Probab. 32 (2004), 2606-2629. MR2078552
  3. Dubédat, J. SLE and triangles. Electron. Comm. Probab. 8 (2003), 28-42. MR1961287
  4. Garban, C. and Trujillo Ferreras, J.A. The expected area of the filled planar Brownian loop is π/5. Comm. Math. Phys. 264 (2006), 797-810. MR2217292
  5. Kennedy, T. Monte Carlo Tests of Stochastic Loewner Evolution Predictions for the 2D Self-Avoiding Walk. Phys. Rev. Lett., 88 (2003), 130601. Math. Review number not available.
  6. Lawler, G.F. Conformally Invariant Processes in the Plane, volume 114 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 2005. MR2129588
  7. Rohde, S. and Schramm, O. Basic properties of SLE. Ann. Math. 161 (2005), 883-924. MR2153402
  8. Schramm, O. Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118 (2000), 221-288. MR1776084
  9. Schramm, O. A percolation formula. Electron. Comm. Probab. 6 (2001), 115--120 (electronic). MR1871700
  10. Schramm, O. and Zhou, W. Boundary proximity of SLE. Available online at arXiv:0711.3350. Math. Review number not available.

Support Tool
Capture Cite
View Metadata
Printer Friendly
Author Address
Email Author
Email Others

Home | Contents | Submissions, editors, etc. | Login | Search | EJP

Electronic Communications in Probability. ISSN: 1083-589X